Alert archive / Pennsylvania / Flash Flood Warnings in 2023

Flash Flood Warning 7, NWS State College, PA

July 15, 20234 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 15, 2023, 10:53 PM EDT for 4 counties in Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2023, 10:53 PM EDT (02:53 UTC)
Expired
Jul 16, 2023, 1:38 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lycoming County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 11:45 PM EDTFLOOD4 Nw Muncy, PAReports of a car stuck in water of an unknown depth on Pond Rd in Muncy Twp.
Jul 16, 12:03 AM EDTFLOODElimsport, PAWater over the roadway at Rt. 44 in Washington Township.
Jul 16, 12:27 AM EDTFLOOD4 Nnw Muncy, PAReports of flooded basement near Montoursville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2023-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2023-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

194 
WGUS51 KCTP 160253
FFWCTP
PAC081-097-113-119-160545-
/O.NEW.KCTP.FF.W.0007.230716T0253Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1053 PM EDT Sat Jul 15 2023

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Northumberland County in central Pennsylvania...
  Central Union County in central Pennsylvania...
  Eastern Lycoming County in north central Pennsylvania...
  Sullivan County in north central Pennsylvania...

* Until 145 AM EDT.

* At 1053 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1.5 and 2.5 inches of rain have fallen. The expected rainfall rate 
  is 2 to 3 inches in 1 hour. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Williamsport, Montoursville, Muncy, Watsontown, Hughesville, 
  Montgomery, Duboistown, New Columbia, Allenwood, Lairdsville, 
  Kettle Creek Gorge, Barbours, Muncy Valley, Biggertown, 
  Loyalsockville, Delaware Run, Lincoln Falls, Elimsport, Spruce Run 
  Reservoir and Ricketts Glen State Park.

If you live in a flood-prone area, have multiple ways to receive 
warnings overnight, as additional heavy rain is expected into the 
early morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4107 7715 4132 7698 4144 7685 4157 7663
      4154 7622 4131 7631 4131 7641 4116 7659
      4117 7673 4108 7674 4091 7728 4104 7714

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Banghoff
2 follow-up statements
597 
WGUS71 KCTP 160320
FFSCTP

Flash Flood Statement
National Weather Service State College PA
1120 PM EDT Sat Jul 15 2023

PAC081-097-113-119-160545-
/O.CON.KCTP.FF.W.0007.000000T0000Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
1120 PM EDT Sat Jul 15 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT SUNDAY FOR 
NORTHERN NORTHUMBERLAND, NORTHEASTERN UNION, SOUTHEASTERN LYCOMING 
AND CENTRAL SULLIVAN COUNTIES...

At 1120 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 3.5 inches of rain have fallen. The expected rainfall rate is 2 
to 3 inches in 1 hour. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Montoursville, Muncy, Watsontown, Hughesville, Montgomery, 
  Allenwood, Barbours, Kettle Creek Gorge, Lairdsville, Muncy 
  Valley, Loyalsockville, Delaware Run, Lincoln Falls, Elimsport, 
  Spruce Run Reservoir, Sand Bridge State Park, South Williamsport, 
  Turbotville, Picture Rocks and Dushore.

If you live in a flood-prone area, have multiple ways to receive 
warnings overnight, as additional heavy rain is expected into the 
early morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4108 7710 4124 7698 4142 7682 4157 7663
      4154 7631 4129 7654 4120 7662 4117 7673
      4108 7677 4107 7686 4103 7693 4097 7714

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Banghoff/Jurewicz
516 
WGUS71 KCTP 160538
FFSCTP

Flash Flood Statement
National Weather Service State College PA
138 AM EDT Sun Jul 16 2023

PAC081-097-113-119-160548-
/O.CAN.KCTP.FF.W.0007.000000T0000Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
138 AM EDT Sun Jul 16 2023

...FLASH FLOOD WARNING FOR NORTHERN NORTHUMBERLAND, NORTHEASTERN 
UNION, SOUTHEASTERN LYCOMING AND CENTRAL SULLIVAN COUNTIES HAS BEEN 
REPLACED WITH A FLOOD WARNING...

Although the heaviest rain has ended, water levels will continue to 
rise on some tributaries during the pre-dawn hours.

LAT...LON 4108 7710 4124 7698 4142 7682 4157 7663
      4154 7631 4129 7654 4120 7662 4117 7673
      4108 7677 4107 7686 4103 7693 4097 7714

$$

Jurewicz

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:46 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 15, 10:46 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
1046 PM EDT Sat Jul 15 2023

.SYNOPSIS...
The upper low over central Canada will wobble south into the
Upper Great Lakes on Sunday. Several rounds of showers and
thunderstorms will occur over the next several days, with some
heavy rain and isolated damaging wind gusts possible. Wildfire
smoke will make its return on Sunday and Monday as hazy, hot,
and humid weather sticks around until some relief arrives
behind a cold front on Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
730 pm update... We've gone ahead and hoisted a Flood Watch
until 4 am for areas generally south of I-80 and east of I-99.

As forced lift, via an approaching upper trough and increasing
diffluence aloft, increases this evening, the coverage of
showers and storms should increase. Observed trends and near-
term model guidance is in good agreement that most of the watch
area should see precipitable water values surge to 2"+, with
warm cloud depths of 3-4 km. Thus, any repeat development would
pose an excessive rain risk, particularly where heavy rain
occurred late this afternoon and/or in more urbanized
watersheds. One thing that may help us is elevated 1-3 hour FFG
values (2.5-3.5") over parts of the south-central mountains and
the Lower Susquehanna Valley. We'll certainly watch trends
closely this evening.

Previous discussion... Radar and satellite are fairly quiet as
of 2PM owing to the persistence of dense fog well into the
morning in the valleys of Central PA and a lack of much forcing
in the area. High clouds are beginning to stream in ahead of a
weather system that is currently producing showers and
thunderstorms across eastern KY, southeast OH, and western WV.
Instability in Pennsylvania is maximized in the southeast toward
Philadelphia where 3000+ J/kg of surface-based CAPE has
produced a few sub- severe storms.

High-resolution guidance continues to point to a lull in
convective activity for most of the day until better forcing
arrives from the west. A few showers/storms cannot be ruled out
this afternoon, but effective bulk shear around 30kt or less
should preclude much storm organization. With mostly sunny skies
expected to persist, high temperatures are on track to get into
the mid 80s to low 90s across the region with heat index values
topping out in the upper 90s in the south central mountains and
Lower Susquehanna Valley.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The main cluster of storms should be infringing on the Laurel
Highlands and northwest mountains by 7 or 8PM and some
development is possible out ahead of the main batch of storms. PWAT
does reach 2" in the SE late today per latest HREF mean values,
where the risk of heavy rain is highest based on the latest
Slight Risk area drawn by WPC. Storm motions should be
generally W-E or slightly N of E and FFG is lowest in the
middle and upper Susq. Have decided not to issue a Flood Watch
as heaviest rainfall per latest HREF is over areas with
relatively higher flash flood guidance and the region of
expected heaviest rain has largely shifted east of the area.
Storm total rainfall should be generally less than 1 inch but
locally higher amounts of 2" or more are possible.

Storms - perhaps in multiple rounds - are expected to race
across Central PA this evening before eventually clustering
over the SE close to the old boundary and along the gradient of
1.75-2" PWAT which will be working northward. Forcing swings by
during the middle of the night, clearing out the west of any
showers/storms there in the evening, and eventually pushing most
of the the storms out of the Susq Valley and to the east of the
CWA before sunrise. SPC MRGL risk is drawn over most of the
area, mainly for wind, but a small risk of hail and tornadoes is
painted for the Alleghenies/NW as the shear will be better
there. It will likely be foggy again tonight, esp if clearing
becomes complete in areas (W). Lows will be the mildest in
awhile ranging from the mid 70s in the northwest to the mid 70s
in the southeast.

With the front parked across eastern PA on Sunday, gradual
improvement is expected from west to east after morning
fog/cloudiness. This boundary will also bring with it the return
of some wildfire smoke aloft from Alberta. Air quality should
not be affected on Sunday and the only impact will be some milky
skies and perhaps slightly lower afternoon temperatures. Smoke
will remain overhead into the start of next week with some air
quality impacts possible. The concentration of smoke will be
nowhere near what it was about a month ago when parts of the
northeast experienced record low air quality.

By Sunday afternoon, scattered showers and storms will
redevelop in the vicinity of the stalled front and the flooding
risk will continue. Spot amounts of >1 inch are possible on
Sunday, but the greatest threat will be for areas east and north
where WPC has drawn a Moderate Risk of Excessive Rainfall from
NYC northward through New England. The risk in our area
maximizes as a Slight Risk along and east of the Susquehanna
Valley. Mostly sunny skies will build in from west to east by
Sunday evening as highs end up a bit cooler compared to Saturday
in the upper 70s to upper 80s. Unfortunately, dewpoints in the
60s to 70s won't make the relatively cooler temps feel all that
refreshing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term will be more of the same with daily chances for
showers and storms, warm and humid conditions, and nightly
chances for fog. This pattern will continue to pose a threat for
isolated gusty winds and heavy rainfall with any storms, but the
highest threat looks to remain east and northeast of our
forecast area.

The upper-level trough over the northeastern United States that
has been responsible for our unsettled pattern will begin to
retreat northward by midweek. However, by the end of the week,
another trough is progged to establish itself over the
northeastern part of the country.

At the surface, a weak area of high pressure will build into
the region on Wednesday, providing perhaps a very brief respite
from the unsettled weather along with slightly "cooler"
temperatures and more refreshing dewpoints. However, the chc of
SHRA/TSRA will return for Thursday.

An approaching cold front will generate showers and storms
again on Friday, before the frontal passage is expected to
usher in a slightly cooler and drier airmass as we head into
next weekend.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms are developing this evening across
eastern portions of the area along with more showers and storms
moving in from the west. The best chance for heavy rainfall will
be at IPT, MDT, and LNS, though brief restrictions are possible
areawide.

Patchy fog development is possible once again tonight,
especially for the western airfields where skies will clear
just before daybreak Sunday. Storms on Sunday afternoon are
once again possible and should be primarily confined to the
eastern airfields.

Outlook...

Sun...Sct TSRA, mainly east.

Mon-Thu...Sct PM TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 AM EDT Sunday for PAZ026>028-035-036-
049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo/Banghoff
NEAR TERM...Jurewicz/Banghoff
SHORT TERM...Dangelo/Banghoff
LONG TERM...Evanego/Bauco
AVIATION...Banghoff/Bauco
Hazardous weather outlook, Jul 15, 1:59 PM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
159 PM EDT Sat Jul 15 2023

PAZ006-012-018-019-025>028-034>037-045-056-063>065-161800-
Potter-Northern Clinton-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Southern Clinton-Perry-Cumberland-Adams-York-
159 PM EDT Sat Jul 15 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible from
late this afternoon through tonight. Storms will be capable of
producing heavy rainfall and isolated flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms with gusty winds and heavy rain are
possible on Sunday. The rain may lead to flooding.

Heavy rain is again possible later Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ041-042-046-049>053-057>059-066-161800-
Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster-
159 PM EDT Sat Jul 15 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible from
late this afternoon through tonight. Heavy rain is expected from
some of the thunderstorms and may lead to flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms with gusty winds and heavy rain are
possible on Sunday. The rain may lead to flooding.

Heavy rain and isolated flooding is possible later Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-011-017-024-033-161800-
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
159 PM EDT Sat Jul 15 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible from
late this afternoon through tonight. Storms will be capable of
producing heavy rainfall and isolated flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain and isolated flooding is possible later Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 15, 9:45 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service State College PA
945 PM EDT Sat Jul 15 2023

PAZ025>028-034>036-056-063-160230-
Perry PA-Bedford PA-Fulton PA-Franklin PA-Cumberland PA-Blair PA-
Juniata PA-Huntingdon PA-Mifflin PA-
945 PM EDT Sat Jul 15 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BEDFORD...
HUNTINGDON...CENTRAL FRANKLIN...SOUTHWESTERN MIFFLIN...NORTHEASTERN
FULTON...SOUTHWESTERN JUNIATA...EASTERN BLAIR...SOUTHWESTERN PERRY
AND NORTHWESTERN CUMBERLAND COUNTIES THROUGH 1030 PM EDT...

At 945 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hollidaysburg to near Chambersburg.
Movement was northeast at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chambersburg, Huntingdon, Hollidaysburg, Shippensburg, St. Thomas,
Roaring Spring, Mount Union, Bald Eagle, New Enterprise, Martinsburg,
Claysburg, Scotland, Honey Grove, Williamsburg, Harrisonville,
Marion, Fort Loudon, Allensville, Waterfall and Rockhill Furnace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4072 7819 4033 7730 3983 7769 4020 7856
TIME...MOT...LOC 0145Z 216DEG 25KT 4031 7835 4003 7771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Banghoff
Local storm report, Jul 15, 9:46 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
946 PM EDT Sat Jul 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     Biggertown              41.26N 76.50W
07/15/2023                   Lycoming           PA   911 Call Center

            Multiple trees down in the Biggertown area.
            Time estimated by radar.

&&

NPB
Special weather statement, Jul 15, 9:50 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
950 PM EDT Sat Jul 15 2023

PAZ053-160230-
Columbia PA-
950 PM EDT Sat Jul 15 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUMBIA COUNTY THROUGH
1030 PM EDT...

At 950 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomsburg, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Bloomsburg, Lightstreet, Almedia, Fernville, Buckhorn, Rupert,
Rohrsburg, Iola, Eyers Grove, Waller, Fairmount Spgs, Espy,
Millville, Lime Ridge, Benton, Orangeville, Stillwater and Bloomsburg
University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4098 7639 4097 7651 4118 7658 4128 7645
      4127 7631 4120 7632 4117 7630
TIME...MOT...LOC 0150Z 184DEG 19KT 4103 7646

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Banghoff
Special weather statement, Jul 15, 9:59 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service State College PA
959 PM EDT Sat Jul 15 2023

PAZ046-051-052-160230-
Southern Lycoming PA-Northumberland PA-Montour PA-
959 PM EDT Sat Jul 15 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NORTHUMBERLAND...
NORTHWESTERN MONTOUR AND SOUTHEASTERN LYCOMING COUNTIES THROUGH 1030
PM EDT...

At 959 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milton, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Muncy, Hughesville, Exchange, Turbotville and McEwensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4104 7670 4105 7682 4127 7687 4126 7662
TIME...MOT...LOC 0159Z 182DEG 21KT 4112 7677

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Banghoff
Special weather statement, Jul 15, 10:10 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
1010 PM EDT Sat Jul 15 2023

PAZ046-049-160245-
Southern Lycoming PA-Union PA-
1010 PM EDT Sat Jul 15 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LYCOMING AND
NORTHEASTERN UNION COUNTIES THROUGH 1045 PM EDT...

At 1009 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mifflinburg, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Williamsport, Montoursville, Duboistown, Elimsport, Cogan Station,
Spruce Run Reservoir, Collomsville, Loyalsockville, South
Williamsport, Garden View, Oval, Williamsport Airport and Little
League World Series Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4133 7682 4099 7696 4099 7714 4104 7715
      4107 7714 4107 7716 4128 7720 4131 7712
TIME...MOT...LOC 0209Z 182DEG 21KT 4106 7706

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Banghoff
Special weather statement, Jul 15, 10:25 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
1025 PM EDT Sat Jul 15 2023

PAZ018-019-026-027-160315-
Northern Centre PA-Huntingdon PA-Mifflin PA-Southern Centre PA-
1025 PM EDT Sat Jul 15 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN HUNTINGDON...CENTRAL
MIFFLIN AND SOUTHERN CENTRE COUNTIES THROUGH 1115 PM EDT...

At 1025 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tyrone to 10 miles southwest of Lewistown.
Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
State College, Lewistown, Huntingdon, Bellefonte, Park Forest
Village, Boalsburg, Pleasant Gap, Stormstown, Lemont, Burnham, Zion,
Belleville, Houserville, Warriors Mark, Pine Grove Mills, Milroy,
Highland Park, Centre Hall, Milesburg and Yeagertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4057 7819 4062 7817 4068 7822 4074 7812
      4074 7822 4095 7813 4094 7812 4096 7808
      4099 7809 4101 7806 4103 7808 4105 7806
      4106 7809 4109 7808 4083 7741 4039 7775
TIME...MOT...LOC 0225Z 201DEG 26KT 4070 7814 4050 7773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:15 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan45 min
Jul 15, 8:29 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Somerset46 min
Jul 15, 8:53 PM EDTSpecial Weather StatementCTPSullivan37 min
Jul 15, 9:07 PM EDTSpecial Weather StatementCTPBedford, Fulton38 min
Jul 15, 9:22 PM EDTSpecial Weather StatementCTPLycoming38 min
Jul 15, 9:45 PM EDTSpecial Weather StatementCTPBlair, Franklin, Huntingdon45 min
Jul 15, 9:48 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan42 min
Jul 15, 9:50 PM EDTSpecial Weather StatementCTPColumbia40 min
Jul 15, 9:59 PM EDTSpecial Weather StatementCTPMontour31 min
Jul 15, 10:10 PM EDTSpecial Weather StatementCTPLycoming35 min
Jul 15, 10:21 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union3 hr
Jul 15, 10:25 PM EDTSpecial Weather StatementCTPCentre, Mifflin50 min
Jul 15, 11:01 PM EDTSpecial Weather StatementCTPClinton59 min
Jul 16, 1:06 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan2 hr
Jul 16, 1:38 AM EDTAreal Flood WarningCTPLycoming, Montour, Northumberland, Sullivan, Union6 hr
Jul 16, 5:12 PM EDTSpecial Weather StatementCTPSchuylkill33 min

Nearby

Flash Flood Warnings in Pennsylvania, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.